Metformin-induced cholestatic hepatitis.
Аннотация
OBJECTIVE
To report a case of metformin-induced cholestatic hepatitis.
METHODS
We present a detailed case report, including laboratory and biopsy findings. In addition, similar cases from the literature are reviewed.
RESULTS
In a 68-year-old man with newly diagnosed diabetes mellitus, metformin therapy was begun. The dosage initially was 500 mg twice daily and later was increased to 850 mg twice a day. Four weeks after met-formin treatment was initiated, jaundice, pruritus, and liver enzyme abnormalities were noted. The patient underwent an extensive work-up, including a hepatitis screen, ultrasonography, magnetic resonance imaging, and endoscopic retrograde cholangiopancreatography, all of which showed normal findings. A liver biopsy revealed severe cholestasis and mild portal inflammation. Treatment with metformin was discontinued, and the liver enzymes normalized except for a persistently increased level of alkaline phosphatase, most likely related to a prolonged cholestatic effect of metformin.
CONCLUSION
Although rare, metformin can be responsible for inducing liver damage, and patients and physicians should be aware of this side effect.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.